Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 24, NWS Tulsa, OK

May 9, 1993Muskogee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 9, 1993, 8:22 AM CDT for Muskogee County, Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 9, 1993, 8:22 AM CDT (13:22 UTC)
Expired
May 9, 1993, 2:30 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Muskogee County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 1.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1993-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1993-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
385 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 091322
FFWTUL
OKC101-105-131-145-091930-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
822 AM CDT SUN MAY 9 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  230 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...MUSKOGEE COUNTY
 
IN NORTHEAST OKLAHOMA
 
   ...NOWATA COUNTY...ROGERS COUNTY...WAGONER COUNTY
 
A LARGE AREA OF RAIN AND THUNDERSTORMS WAS SPREADING INTO THE WARNED
AREA. RADAR INDICATES THAT 1 TO 3 INCHES OF RAIN IS LIKELY TO FALL IN
THE WARNED AREA DURING THE NEXT FEW HOURS. THIS COMBINED WITH HEAVY
RAINFALL LAST NIGHT WILL CAUSE FLOODING OF CREEKS...DITCHES AND
LOW-LYING AREAS.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...hABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 3:40 AM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, May 9, 3:40 AM CDT, 4 hours 42 minutes before
FPUS3 KTUL 090839

AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT SUN MAY 9 1993

MORN PKG WL CONTAIN A FLASH FLOOD WATCH THRU TONITE FOR ALL ZNS.
NMC DAY 1 QPF AND EXCSV RAINFALL OTLK LUK GUD FOR ERN OK WITH LARGE
AREA OF 3+ RAINS LIKELY WITH SOME 5 INCH AMTS LIKELY OVR SRN ZNS.
THESE RAINS WL AGGRAVATE AN ALRDY DANGEROUS SITN ACRS FA WITH SERIOUS
FLASH FLOODING AND MAIN STEM FLOODING ALRDY OCCURRING ATTM. WL ISSUE
A STGLY WORDED FFA STATEMENT BY 6 AM. ALTHO PCPN WL LIKELY LINGER
THRU MON AFTN AND BEYOND...HVY RAIN THREAT SHUD DIMINISH TONITE AS
SFC FRONT MVS INTO FA AND LOW LVL INFLOW WKNS. UNTIL THEN...ENERGETIC
UPR LOW AND STG LO LVL WND FIELDS WL ALLOW BANDS OF TRW+ TO MV
ACRS FA ALG AND AHD OF WELL DEFINED H8/SFC FRONT.

TUL 70/53/66/50 9864       MLC 71/55/67/51 9864
BVO 70/52/66/48 9864       IDB 78/59/72/55 8775
                                                        ...09...

.OK...FLASH FLOOD WATCH TODAY AND TONIGHT ZONES 26 THRU 34 AND 40.

In the hours before

Special weather statement, May 9, 5:43 AM CDT, 2 hours 39 minutes before
OKZ026-027-029-030-031-032-033-034-040-091145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 AM CDT SUN MAY 9 1993

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN
OKLAHOMA UNTIL 10 AM THIS MORNING...

...A FLASH FLOOD WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR ALL
OF EASTERN OKLAHOMA...

...THE FLASH FLOOD WARNINGS FOR ADAIR...CHEROKEE...DELAWARE...
   MCINTOSH...MUSKOGEE...OTTAWA...OKMULGEE...AND WAGONER COUNTIES
   EXPIRED AT 530 AM...

AT 535 AM CDT WEATHER RADAR INDICATED SCATTERED SHOWERS OVER NORTHEAST
OKLAHOMA MOVING NORTHEAST AT 30 MILES AN HOUR.

TO THE WEST...A LARGE AREA OF RAIN AND THUNDERSTROMS WAS LOCATED OVER
THE CENTRAL PART OF THE STATE PROGRESSING EASTWARD.  AS THE RAIN AND
THUNDERSTORMS MOVE INTO EASTERN OKLAOHOMA THROUGH THE MORNING...THE
THREAT OF FLASH FLOODING WILL CONTINUE ACROSS ALL OF EASTERN OKLAHOMA.

RESIDENTS OF EASTERN OKLAHOMA ARE URGED TO LISTEN TO NOAA WEATHER
RADIO OR COMMERCIAL RADIO AND TELEVISION TO STAY ADVISED OF THE
LATEST WEATHER CONDITIONS.
Special weather statement, May 9, 5:44 AM CDT, 2 hours 38 minutes before
OKZ026-027-029-030-031-032-033-034-040-091145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 AM CDT SUN MAY 9 1993

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN
OKLAHOMA UNTIL 10 AM THIS MORNING...

...A FLASH FLOOD WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR ALL
OF EASTERN OKLAHOMA...

...THE FLASH FLOOD WARNINGS FOR ADAIR...CHEROKEE...DELAWARE...
   MCINTOSH...MUSKOGEE...OTTAWA...OKMULGEE...AND WAGONER COUNTIES
   EXPIRED AT 530 AM...

AT 535 AM CDT WEATHER RADAR INDICATED SCATTERED SHOWERS OVER NORTHEAST
OKLAHOMA MOVING NORTHEAST AT 30 MILES AN HOUR.

TO THE WEST...A LARGE AREA OF RAIN AND THUNDERSTROMS WAS LOCATED OVER
THE CENTRAL PART OF THE STATE PROGRESSING EASTWARD.  AS THE RAIN AND
THUNDERSTORMS MOVE INTO EASTERN OKLAOHOMA THROUGH THE MORNING...THE
THREAT OF FLASH FLOODING WILL CONTINUE ACROSS ALL OF EASTERN OKLAHOMA.

RESIDENTS OF EASTERN OKLAHOMA ARE URGED TO LISTEN TO NOAA WEATHER
RADIO OR COMMERCIAL RADIO AND TELEVISION TO STAY ADVISED OF THE
LATEST WEATHER CONDITIONS.
Special weather statement, May 9, 5:47 AM CDT, 2 hours 35 minutes before
OKZ026-027-029-030-031-032-033-034-040-091145-

SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
543 AM CDT SUN MAY 9 1993

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN
OKLAHOMA UNTIL 10 AM THIS MORNING...

...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR ALL
OF EASTERN OKLAHOMA...

...THE FLASH FLOOD WARNINGS FOR ADAIR...CHEROKEE...DELAWARE...
   MCINTOSH...MUSKOGEE...OTTAWA...OKMULGEE...AND WAGONER COUNTIES
   EXPIRED AT 530 AM...

AT 535 AM CDT WEATHER RADAR INDICATED SCATTERED SHOWERS OVER NORTHEAST
OKLAHOMA MOVING NORTHEAST AT 30 MILES AN HOUR.

TO THE WEST...A LARGE AREA OF RAIN AND THUNDERSTROMS WAS LOCATED OVER
THE CENTRAL PART OF THE STATE PROGRESSING EASTWARD.  AS THE RAIN AND
THUNDERSTORMS MOVE INTO EASTERN OKLAOHOMA THROUGH THE MORNING...THE
THREAT OF FLASH FLOODING WILL CONTINUE ACROSS ALL OF EASTERN OKLAHOMA.

RESIDENTS OF EASTERN OKLAHOMA ARE URGED TO LISTEN TO NOAA WEATHER
RADIO OR COMMERCIAL RADIO AND TELEVISION TO STAY ADVISED OF THE
LATEST WEATHER CONDITIONS.
Special weather statement, May 9, 8:12 AM CDT, 10 minutes before
OKZ026-027-028-029-030-031-033-091415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
812 AM CDT SUN MAY 9 1993

AT 810 AM CDT A LINE OF STRONG THUNDERSTORMS WAS SPREADING ACROSS
EASTERN OKLAHOMA. THE LEADING EDGE OF THIS STORM ACTIVITY EXTENDED FROM
NEAR BARNSDALL IN OSAGE COUNTY TO TULSA TO EUFAULA TO MCALESTER TO 20
MILES SOUTH OF MCALESTER.

THE LINE OF STORMS WAS MOVING EAST AT 40 MPH AND WILL PRODUCE DANGEROUS
LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH.

THERE HAVE NOT BEEN ANY REPORTS OF SEVERE WEATHER WITH THIS LINE OF
STORMS IN EASTERN OKLAHOMA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN
OKLAHOMA UNTIL 10 AM.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, May 9, 8:13 AM CDT, 9 minutes before
OKZ026-027-028-029-030-031-033-091415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
812 AM CDT SUN MAY 9 1993

AT 810 AM CDT A LINE OF STRONG THUNDERSTORMS WAS SPREADING ACROSS
EASTERN OKLAHOMA. THE LEADING EDGE OF THIS STORM ACTIVITY EXTENDED FROM
NEAR BARNSDALL IN OSAGE COUNTY TO TULSA TO EUFAULA TO MCALESTER TO 20
MILES SOUTH OF MCALESTER.

THE LINE OF STORMS WAS MOVING EAST AT 40 MPH AND WILL PRODUCE DANGEROUS
LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH.

THERE HAVE NOT BEEN ANY REPORTS OF SEVERE WEATHER WITH THIS LINE OF
STORMS IN EASTERN OKLAHOMA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN
OKLAHOMA UNTIL 10 AM.

STAY TUNED TO THIS STATIOPN FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:45 PM CDTFlash Flood WarningTSAMayes5 hr
May 8, 8:23 PM CDTFlash Flood WarningTSAOkmulgee, Wagoner5 hr
May 9, 12:32 AM CDTFlash Flood WarningTSAMayes3 hr
May 9, 1:30 AM CDTFlash Flood WarningTSAMuskogee, Okmulgee, Wagoner4 hr
May 9, 1:30 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware4 hr
May 9, 1:30 AM CDTFlash Flood WarningTSAOttawa4 hr
May 9, 2:03 AM CDTFlash Flood WarningTSAMcIntosh3 hr
May 9, 6:55 AM CDTFlash Flood WarningTSACreek, Okfuskee, Okmulgee5 hr
May 9, 6:55 AM CDTFlash Flood WarningTSAOsage, Tulsa, Washington5 hr
May 9, 8:22 AM CDTFlash Flood WarningTSANowata, Rogers, Wagoner6 hr
May 9, 8:45 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer60 min
May 9, 8:52 AM CDTSevere Thunderstorm WarningTSAMuskogee53 min
May 9, 9:21 AM CDTSevere Thunderstorm WarningTSACherokee54 min
May 9, 9:46 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah44 min
May 9, 11:54 AM CDTFlash Flood WarningTSAMcIntosh, Okmulgee3 hr
May 9, 2:19 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee6 hr
May 9, 2:19 PM CDTFlash Flood WarningTSAHaskell, Latimer, Pittsburg6 hr
May 9, 2:19 PM CDTFlash Flood WarningTSAMcIntosh, Okmulgee6 hr
May 9, 2:19 PM CDTFlash Flood WarningTSACraig, Ottawa6 hr
May 9, 2:25 PM CDTFlash Flood WarningTSARogers, Wagoner6 hr

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.